Share this:
lalyfa
@lalyfa

Posts: 39
Joined: Feb 22, 2018

Adding Prozac to Buproprion?

Posted by @lalyfa, Thu, Jul 12 1:32pm

I started taking 150 mg bupropion a couple months ago. After a couple weeks I noticed an improvement and was pleased with it. Then after about a month-6 weeks it seemed to stop working (don’t really understand why) so my doctor increased to 300 mg/day. It’s been 10 days since I started the increase and haven’t noticed any change (doctor thought I’d notice an improvement after a week). She mentioned the possibility of adding another anti-depressant such as low dose Prozac. I’m wondering if anyone is taking Bupropion and Prozac (or another med) and is it helping?

REPLY

Hi, @lalyfa — I have taken buproprion (Wellbutrin) myself, and it was a journey to get to just the right dosage. I started taking a lower level initially, and then my doctor raised it gradually. It was actually a bumpy ride getting to a good place with the medication, as at first I felt more of the side effects (like being overly wired) much more acutely and wondered if it would work out for me. Fortunately, a pharmacist told me I should expect at least 3-4 months for my body to get used to it and kind of level off.

I later came to a place where I was very stressed and down about a government job I had a few years back that turned out to be a very ill fit for my skills and training. At that point, what I was feeling seemed to surpass the help the buproprion I was taking offered — like it was still helping partially, but certainly not completely. My doctor added fluoxetine (Prozac), and that really helped me get through the rough patch. I later tapered off of it a number of months later when I felt like I was in a better place.

Some others you might like to meet who have experience with buproprion (Wellbutrin) are @roch @merpreb @nancy3756 @lilmac44 @bekinprogress @merpreb @littleonefmohio @amberpep. Also, @giacamosgirl58 @christyrodgers9 @terra @dianrib have talked about fluoxetine (Prozac), and @gailb may also have some thoughts. Hoping they might join in and share about their experiences with these medications. If they have taken buproprion (Wellbutrin) and fluoxetine (Prozac) at the same time, it would be good to hear about whether that was helpful.

@lalyfa — what initially prompted going on the buproprion (Wellbutrin)?

@lisalucier

Hi, @lalyfa — I have taken buproprion (Wellbutrin) myself, and it was a journey to get to just the right dosage. I started taking a lower level initially, and then my doctor raised it gradually. It was actually a bumpy ride getting to a good place with the medication, as at first I felt more of the side effects (like being overly wired) much more acutely and wondered if it would work out for me. Fortunately, a pharmacist told me I should expect at least 3-4 months for my body to get used to it and kind of level off.

I later came to a place where I was very stressed and down about a government job I had a few years back that turned out to be a very ill fit for my skills and training. At that point, what I was feeling seemed to surpass the help the buproprion I was taking offered — like it was still helping partially, but certainly not completely. My doctor added fluoxetine (Prozac), and that really helped me get through the rough patch. I later tapered off of it a number of months later when I felt like I was in a better place.

Some others you might like to meet who have experience with buproprion (Wellbutrin) are @roch @merpreb @nancy3756 @lilmac44 @bekinprogress @merpreb @littleonefmohio @amberpep. Also, @giacamosgirl58 @christyrodgers9 @terra @dianrib have talked about fluoxetine (Prozac), and @gailb may also have some thoughts. Hoping they might join in and share about their experiences with these medications. If they have taken buproprion (Wellbutrin) and fluoxetine (Prozac) at the same time, it would be good to hear about whether that was helpful.

@lalyfa — what initially prompted going on the buproprion (Wellbutrin)?

Jump to this post

@lisalucier I was on Effexor for several years but thought it was causing blurred vision so my doctor decided to try me on Wellbutrin. I wanted to see if I could get off of taking anti-depressants completely so gave that a try. After 4-5 months it was quite apparent I needed something so went with the Wellbutrin. After a couple weeks I noticed I felt refreshed when I got up in the morning, I wasn’t crying all the time, I wasn’t sweating, and my brain didn’t feel ‘fuzzy’.

But a couple weeks later I had a couple unfavorable stressful situations occur which I ended up ‘blowing up’ over and the crying came back. I went back to my doctor and she increased the Wellbutrin dose. We didn’t know why it seemed to stop helping me. I’ve been on the increased dose for about 10 days and I haven’t really noticed a difference yet even though my doctor thought I would after a week. Hopefully I just need more time bc so far I’m not experiencing any of the side effects that I had on Effexor or celexa which is nice. Since my doctor mentioned the possible addition of Prozac I wondered if anyone else had experienced the two together.

Thank you for your reply; it was helpful!

Please login or register to post a reply.